Alert archive / Louisiana / Tornado Warnings in 2022

Tornado Warning 64, NWS New Orleans, LA

December 14, 2022Plaquemines Parish, Saint Bernard Parish, Louisiana

NWS New Orleans, LA issued this tornado warning at Dec 14, 2022, 4:47 PM CST for Plaquemines Parish, Saint Bernard Parish, Louisiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 14, 2022, 4:47 PM CST (22:47 UTC)
Expired
Dec 14, 2022, 5:15 PM CST
In force
28 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Plaquemines Parish, LA, Saint Bernard Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 14, 12:22 PM CSTTornado Watch PDSSPC10 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.8 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2022-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 963 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2022-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 248 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
963 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
608 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
248 m²/s²
0-3 km storm-relative helicity
294 m²/s²
Significant tornado parameter
1.6
Supercell composite
8.5

Open this sounding in Storm Lab

The text

As transmitted.

708 
WFUS54 KLIX 142247
TORLIX
LAC075-087-142315-
/O.NEW.KLIX.TO.W.0064.221214T2247Z-221214T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
447 PM CST Wed Dec 14 2022

The National Weather Service in New Orleans has issued a

* Tornado Warning for...
  South central St. Bernard Parish in southeastern Louisiana...
  Northwestern Plaquemines Parish in southeastern Louisiana...

* Until 515 PM CST.
    
* At 447 PM CST, a severe thunderstorm capable of producing a tornado
  was located 7 miles southwest of Port Sulphur, moving northeast at
  40 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Port Sulphur around 500 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 2943 8990 2973 8967 2964 8941 2960 8948
      2963 8960 2959 8961 2959 8967 2958 8968
      2952 8960 2941 8983
TIME...MOT...LOC 2247Z 224DEG 36KT 2946 8983 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

JRK
2 follow-up statements
594 
WWUS54 KLIX 142258
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
458 PM CST Wed Dec 14 2022

LAC075-087-142315-
/O.CON.KLIX.TO.W.0064.000000T0000Z-221214T2315Z/
St. Bernard LA-Plaquemines LA-
458 PM CST Wed Dec 14 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CST FOR SOUTH
CENTRAL ST. BERNARD AND NORTH CENTRAL PLAQUEMINES PARISHES...
    
At 458 PM CST, a severe thunderstorm capable of producing a tornado
was located over Port Sulphur, moving northeast at 40 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
south central St. Bernard and north central Plaquemines Parishes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 2954 8979 2973 8967 2964 8941 2960 8948
      2963 8960 2959 8961 2959 8967 2958 8968
      2952 8960 2950 8971
TIME...MOT...LOC 2258Z 224DEG 36KT 2954 8974 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

MSW
333 
WWUS54 KLIX 142307 CCA
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
507 PM CST Wed Dec 14 2022

LAC075-087-142330-
/O.COR.KLIX.TO.W.0064.000000T0000Z-221214T2315Z/
St. Bernard LA-Plaquemines LA-
507 PM CST Wed Dec 14 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CST FOR SOUTH
CENTRAL ST. BERNARD AND NORTH CENTRAL PLAQUEMINES PARISHES...
        
At 507 PM CST, a confirmed tornado was located near Port Sulphur,
moving northeast at 40 mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Port Sulphur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 2954 8979 2973 8967 2964 8941 2960 8948
      2963 8960 2959 8961 2959 8967 2958 8968
      2952 8960 2950 8971
TIME...MOT...LOC 2258Z 224DEG 36KT 2954 8974 

TORNADO...OBSERVED
MAX HAIL SIZE...0.00 IN

$$

JRK

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Dec 14, 4:30 PM CST, 17 minutes earlier.

Area forecast discussion, Dec 14, 4:30 PM CST, 17 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
430 PM CST Wed Dec 14 2022

...New SHORT TERM, LONG TERM, AVIATION, MARINE...

.SHORT TERM...
(This evening through Thursday night)
Issued at 407 PM CST Wed Dec 14 2022

Focus is on the current severe weather over the region.

Once this convection moves out this evening things will quickly
quiet down as a cold front moves through. L/W trough takes over
much of the CONUS with much cooler air funneling in. This will
keep the conditions quiet, dry, and cool into the weekend.
However, at this time not too dry as we are not anticipating any
freezing temperatures. The amount of rainfall also that has
occurred will help keep the dewpoints from dropping too much as
well keeping the area from dropping below freezing. /CAB/

&&

.LONG TERM...
(Friday through Tuesday night)
Issued at 407 PM CST Wed Dec 14 2022

L/W trough will start to swing through Saturday night and Sunday.
S/W ridging will follow behind it along with moisture slowly
returning. Next s/w to move through will be early next week and
should bring a return of rain. /CAB/

&&

.AVIATION...
(00Z TAFS)
Issued at 407 PM CST Wed Dec 14 2022

All terminals are still dealing with impact but behind the cold
front the main issue will be low cigs. Ahead of the cold front,
mainly GPT now strong to severe storms are expected. Winds will
continue to be gusty with or without storms. Northwest winds will
be strongest over the southshore coming off the lake overnight
tonight. /CAB/

&&

.MARINE...
Issued at 407 PM CST Wed Dec 14 2022

Convection with strong winds and waterspouts will continue to be a
problem through the evening but then a cold front should move
through. Strong northwest winds will usher in behind the front
with SCY conditions persisting through the night. High pressure
will build in behind the front. /CAB/

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  42  60  35  58 /  20   0   0   0
BTR  44  63  38  63 /  10   0   0   0
ASD  46  65  37  65 /  60   0   0   0
MSY  51  63  47  63 /  50   0   0   0
GPT  48  65  39  64 /  90   0   0   0
PQL  47  63  37  63 / 100   0   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch until 9 PM CST this evening for LAZ037-039-046>048-
     056>060-064-065-071-076>090.

GM...Small Craft Advisory until 6 AM CST Thursday for GMZ530-532-534-
     536-538-550-552-555-557-570-572-575-577.

MS...Flood Watch until 9 PM CST this evening for MSZ070-071-077-080.

GM...Small Craft Advisory until 6 AM CST Thursday for GMZ532-534-536-
     538-550-552-555-557-570-572-575-577.

&&

In the hours before

Special weather statement, Dec 14, 3:29 PM CST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service New Orleans LA
329 PM CST Wed Dec 14 2022

LAZ076-079-MSZ077-080-081-142215-
Southeast St. Tammany LA-Northern St. Tammany LA-Harrison MS-
Hancock MS-Pearl River MS-
329 PM CST Wed Dec 14 2022

...Strong thunderstorms will impact portions of southeastern St.
Tammany Parish, western Harrison, Hancock and southeastern Pearl
River Counties through 415 PM CST...

At 328 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Mcneil to near Slidell. Movement was
northeast at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Slidell, Picayune, Bay St. Louis, Waveland, Diamondhead, Pearl River,
Saucier, Kiln, Pearlington, Mcneil, Shoreline Park and Stennis Space
Center.

This includes the following Interstates...
 Interstate 10 in Louisiana between mile markers 259 and 273.
 Interstate 10 in Mississippi between mile markers 1 and 26.
 Interstate 12 between mile markers 82 and 84.
 Interstate 59 in Louisiana between mile markers 1 and 11.
 Interstate 59 in Mississippi between mile markers 1 and 18.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM CST for southeastern
Louisiana...and southern Mississippi.

&&

LAT...LON 3080 8934 3065 8934 3065 8925 3068 8924
      3067 8910 3028 8928 3029 8932 3026 8936
      3017 8978 3021 8984 3067 8964
TIME...MOT...LOC 2128Z 247DEG 31KT 3063 8960 3021 8978

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Zeringue
Local storm report, Dec 14, 4:15 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
415 PM CST WED DEC 14 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TORNADO          6 SSE BUSH              30.52N 89.88W
12/14/2022                   ST. TAMMANY        LA   FIRE DEPT/RESCUE

            TREES AND POWERLINES DOWN IN THE TALISHEEK
            AREA.

&&

HRL
Local storm report, Dec 14, 4:17 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
417 PM CST WED DEC 14 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     TORNADO          2 W CHALMETTE           29.95N 90.01W
12/14/2022                   ST. BERNARD        LA   EMERGENCY MNGR

            DAMAGE TO BUILDINGS.

&&

LNN
Local storm report, Dec 14, 4:20 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
420 PM CST WED DEC 14 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     TORNADO          2 NW HARVEY             29.90N 90.09W
12/14/2022                   JEFFERSON          LA   PUBLIC

            DAMAGE REPORTED TO STRUCTURES.

&&

HRL
Local storm report, Dec 14, 4:21 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
421 PM CST WED DEC 14 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     TORNADO          1 NW HARVEY             29.90N 90.08W
12/14/2022                   JEFFERSON          LA   EMERGENCY MNGR

            REPORTED POWERLINES DOWN.

&&

HRL
Local storm report, Dec 14, 4:28 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
428 PM CST WED DEC 14 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TORNADO          6 E ABITA SPRINGS       30.48N 89.93W
12/14/2022                   ST. TAMMANY        LA   FIRE DEPT/RESCUE

            REPORTS OF POWER POLES SNAPPED AND TREES
            DOWN.

&&

HRL

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 4:43 AM CSTAreal Flood AdvisoryLIXPointe Coupee, West Feliciana46 min
Dec 14, 5:29 AM CSTFlash Flood WarningLIXPointe Coupee, West Feliciana7 hr
Dec 14, 11:10 AM CSTSpecial Marine WarningLIX35 min
Dec 14, 11:37 AM CSTTornado WarningLIXLivingston, Saint Helena, Tangipahoa38 min
Dec 14, 11:39 AM CSTTornado WarningLIXWashington19 min
Dec 14, 11:44 AM CSTTornado WarningLIXSaint Tammany, Tangipahoa25 min
Dec 14, 11:54 AM CSTTornado WarningLIXSaint Tammany, Washington36 min
Dec 14, 11:57 AM CSTTornado WarningLIXSaint Tammany, Tangipahoa, Washington48 min
Dec 14, 11:58 AM CSTTornado WarningLIXSaint Helena, Tangipahoa34 min
Dec 14, 12:00 PM CSTTornado WarningLIXAscension, Assumption, Iberville, Saint James32 min
Dec 14, 12:00 PM CSTTornado WarningLIXWashington30 min
Dec 14, 12:02 PM CSTSpecial Marine WarningLIX43 min
Dec 14, 12:04 PM CSTSpecial Marine WarningLIX41 min
Dec 14, 12:10 PM CSTFlash Flood WarningLIXAscension, East Baton Rouge, Iberville, Livingston, Saint Helena, West Baton Rouge3 hr
Dec 14, 12:16 PM CSTTornado WarningLIXTangipahoa, Washington44 min
Dec 14, 12:17 PM CSTTornado WarningLIXLivingston, Saint Helena, Tangipahoa43 min
Dec 14, 12:21 PM CSTTornado WarningLIXAscension, Livingston39 min
Dec 14, 12:25 PM CSTSevere Thunderstorm WarningLIXSaint Tammany35 min
Dec 14, 12:26 PM CSTSevere Thunderstorm WarningLIXSaint Tammany, Tangipahoa, Washington34 min
Dec 14, 12:41 PM CSTTornado WarningLIXLivingston, Tangipahoa28 min
Dec 14, 12:44 PM CSTTornado WarningLIXSaint Helena15 min
Dec 14, 12:49 PM CSTTornado WarningLIXTangipahoa, Washington41 min
Dec 14, 1:12 PM CSTFlash Flood WarningLIXAscension, Assumption, East Baton Rouge, Iberville, Livingston, Saint James3 hr
Dec 14, 1:41 PM CSTFlash Flood WarningLIXLivingston, Saint Helena, Saint Tammany, Tangipahoa, Washington3 hr
Dec 14, 1:57 PM CSTSpecial Marine WarningLIX63 min
Dec 14, 2:05 PM CSTSpecial Weather StatementLIXSaint Tammany, Washington25 min
Dec 14, 2:11 PM CSTSpecial Marine WarningLIX64 min
Dec 14, 2:18 PM CSTSpecial Weather StatementLIXSaint John the Baptist27 min
Dec 14, 2:21 PM CSTTornado WarningLIXSaint Charles, Saint John the Baptist17 min
Dec 14, 2:31 PM CSTTornado WarningLIXLafourche, Saint Charles29 min
Dec 14, 2:36 PM CSTSevere Thunderstorm WarningLIXSaint Tammany39 min
Dec 14, 2:42 PM CSTTornado WarningLIXSaint Tammany33 min
Dec 14, 2:52 PM CSTFlash Flood WarningLIXSaint Tammany, Tangipahoa, Washington3 hr
Dec 14, 3:07 PM CSTTornado Warning Tornado observedLIXSaint Tammany11 min
Dec 14, 3:08 PM CSTSpecial Marine WarningLIX47 min
Dec 14, 3:11 PM CSTFlash Flood WarningLIXSaint Charles, Saint John the Baptist2 hr
Dec 14, 3:14 PM CSTTornado WarningLIXJefferson, Lafourche, Saint Charles31 min
Dec 14, 3:15 PM CSTSpecial Marine WarningLIX60 min
Dec 14, 3:38 PM CSTSevere Thunderstorm WarningLIXSaint Tammany52 min
Dec 14, 3:44 PM CSTAreal Flood AdvisoryLIXOrleans, Saint Tammany2 hr
Dec 14, 3:44 PM CSTTornado WarningLIXJefferson, Orleans, Saint Bernard, Saint Charles46 min
Dec 14, 3:56 PM CSTSpecial Marine WarningLIX64 min
Dec 14, 4:23 PM CSTFlash Flood WarningLIXJefferson, Orleans, Saint Bernard, Saint Charles2 hr
Dec 14, 4:29 PM CSTSpecial Marine WarningLIX91 min
Dec 14, 4:32 PM CSTSpecial Marine WarningLIX58 min
Dec 14, 4:51 PM CSTSpecial Marine WarningLIX84 min
Dec 14, 5:17 PM CSTTornado WarningLIXPlaquemines18 min
Dec 14, 5:21 PM CSTAreal Flood AdvisoryLIXSaint Tammany112 min
Dec 14, 5:21 PM CSTSpecial Marine WarningLIX54 min
Dec 14, 5:54 PM CSTSpecial Marine WarningLIX2 hr
Dec 14, 5:58 PM CSTSpecial Marine WarningLIX2 hr

Nearby

Tornado Warnings in Louisiana, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.